Aa
Aa
A
A
A
Close
Avatar universal

What is the best way to take prednisone ?

I’ve been prescribed 40g of prednisone a day for 7 days due to 2 months of what feels like hell from my facial and neck skin condition. After seeing horror stories of skin conditions coming back even more extreme after stopping this kind of drug to quickly, I’m very nervous that ive been told to just stop taking them instead of lowering the dose gradually. Please can you help with advice on how you would recommend this course to be taken. I’m terrified the psoriasis on my face will come back worse, as well as getting other horrible side effects.
1 Responses
3191940 tn?1447268717
It isn't necessary to taper after such a short period of usage.  Tapering is only needed if you've been on prednisone for several weeks: https://www.verywellhealth.com/does-prednisone-tapering-minimize-withdrawal-190242

There are loads of meds on the market for psoriasis, for long-term management.  If you start to see it return, consult your doc ASAP and get on a treatment intended for longer-term use.
1 Comments
That’s reassuring, thank you for your advice.
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions